MAUDE Adverse Event Report: NUMED, INC. TYSHAK II CATHETER; PERCUTANEOUS CATHETER

NUMED, INC. TYSHAK II CATHETER; PERCUTANEOUS CATHETER
Model Number 105
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not returned for evaluation.Sample of the same catalog number tested for rbp.Device performed according to specifications.The labeled rbp for this device is 2.0 atm.The device burst at 3.0 atm.According to the report, it is unknown as to what pressure the balloon was taken to and what pressure it burst at.The device was being used off-label for aortic stenosis.It is only cleared for pulmonary valvuloplasty.
 
Event or Problem Description
As per the report received from the distributor: "balloon burst prior to full inflation, tear was circumferential (possibly some longitudinal tear also).While attempting to pull balloon out of the body over the wire, as the ruptured balloon got near the sheath, the balloon clamped down onto the wire.With continued pulling, balloon stretched tightly onto the wire, then shaft broke.Approx 2/3 of balloon came out through the sheath, remainder of the balloon was stuck on the wire, near the sheath.There was a thin layer of balloon shaft stuck on the wire (circumferentially) that prevented physician from advancing anything over the wire.Physician used a scalpel to scrape this thin layer of balloon shaft off the wire.Physician included some of the scraped material in the plastic package with balloon pieces.Physician exchanged the 10 fr sheath for a 14 french short sheath, and advanced a 10mm snare over the wire, past the balloon and to end of the wire (which was now in the right atrium).Physician tightened the snare onto the wire, then pulled everything into the 14 fr sheath (a 14 fr sheath was used to make sure sheath was large enough to assure all balloon fragments would pull safely into the sheath).The physician was using the balloon for an aortic stenosis.An inflation device with pressure gauge was used.It is unknown at what atm balloon burst, it was prior to full inflation.The 10 fr sheath used was a terumo.There was nothing unusual about patient anatomy.A nucleus-x was used to complete procedure.Patient was fine post procedure.".

Brand Name
TYSHAK II CATHETER
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
MDR Report Key6156116
Report Number1318694-2016-00011
Device Sequence Number19048841
Product Code DQY
UDI-Device Identifier04046964339394
UDI-Public04046964339394
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K003052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/30/2017
Device Model Number105
Device Catalogue NumberPDC539
Device Lot NumberTT-8574
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2016
Initial Report FDA Received Date12/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1